Texas, 2007

Excessive Heat in Texas, August 12 to 13, 2007

August 12 to 13, 2007 · NWS FWD · 3 events in 3 counties and zones

High temperatures were over 100 degrees with heat index values reaching between 110 and 115 degrees. This resulted in one death and several people experiencing heat-related illnesses.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
20
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

High temperatures were over 100 degrees with heat index values reaching between 110 and 115 degrees. This resulted in one death and several people experiencing heat-related illnesses.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 12, 5:30 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 12, 5:30 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
630 AM CDT SUN AUG 12 2007

.AVIATION...
630 AM CDT

LGT/VRB WINDS WILL BECOME ORGANIZED E/NE TODAY. DESPITE DRY
ADVECTION...BL MOISTURE WILL REMAIN HIGH TODAY. FEW/SCT CU WILL
DEVELOP LATE MORNING...DISSIPATING LATE IN THE DAY. MIXING DEPTH
WILL PUT BASES AT 5KFT INITIALLY...LIFTING TO 6-7KFT. 25

&&

.PREV DISCUSSION...
339 AM CDT

LARGE SUBTROPICAL HIGH WILL BE THE DOMINANT FEATURE FOR OUR
WEATHER DURING THE NEXT WEEK. THE UPPER HIGH WILL INTENSIFY TODAY
AND TOMORROW...WITH HIGH TEMPERATURES RISING TO NEAR 100 FOR THE
ENTIRE AREA...WITH THE HOTTEST DAY EXPECTED MONDAY. ADDING INSULT
TO INJURY WILL BE THE HIGH HUMIDITY...AS A POCKET OF HIGHER
MOISTURE MOVING IN FROM THE EAST WILL HELP HEAT INDEX VALUES TOP
OUT BETWEEN 105 AND 109 THIS AFTERNOON.

SLIGHTLY DRIER AIR WILL BEGIN TO MOVE INTO THE REGION BY
MONDAY...WITH HEAT INDEX VALUES A LITTLE LOWER. THERE IS SOME
DEBATE ON WHETHER TO EXTEND THE HEAT ADVISORY BEYOND TODAY WITH
HEAT INDICES MONDAY LIKELY TOPPING OUT BELOW THE 105 DEGREE
CRITERIA. SINCE THE ACTUAL TEMPERATURE WILL BE HIGHER THAN
PREVIOUS DAYS WE WILL CONTINUE THE HEAT ADVISORY FOR THE URBAN
AREAS OF THE METROPLEX (WHERE OVERNIGHT LOWS WILL ONLY REACH THE
UPPER 70S ONCE AGAIN TOMORROW NIGHT). DRIER AIR WILL CONTINUE TO
FILTER IN FROM THE EAST INTO TUESDAY. OVERNIGHT LOWS WILL BE
ALLOWED TO COOL A LITTLE MORE AND LESS OPPRESSIVE AFTERNOON HEAT
INDICES ARE EXPECTED AS WELL.

THE UPPER LEVEL RIDGE WILL BEGIN TO WEAKEN TUESDAY AND WEDNESDAY
BEFORE IF SHIFTS OFF TO THE EAST LATE IN THE WEEK. AS A RESULT...
HIGH TEMPERATURES WILL SLOWLY COOL INTO THE MID-UPPER 90S BY
FRIDAY AND SATURDAY. THE MEX MOS LOOKS A LITTLE TOO AGGRESSIVE
WITH THE COOLING TREND AND DID FORECAST TEMPS A COUPLE DEGREES
WARMER THAN GUIDANCE BEYOND THURSDAY.

MODELS CONTINUE TO SUGGEST THAT THE TROPICAL WAVE WEST OF JAMAICA
WILL ENTER THE GULF OF MEXICO IN A COUPLE DAYS WITH SOME POTENTIAL
FOR DEVELOPMENT. RIDGE SHOULD KEEP MOVEMENT OF THIS FEATURE
GENERALLY WEST INTO MEXICO AND TOO FAR SOUTH TO AFFECT NORTH
TEXAS. HOWEVER...GFS/CANADIAN DO ERODE THE WESTERN EXTENT OF THE
RIDGE LATE IN THE WEEK WHICH MAY ALLOW FOR SOME RESIDUAL TROPICAL
MOISTURE TO WORK INTO THE SOUTHWEST ZONES FRIDAY AND SATURDAY AND
SPARK A FEW AFTERNOON SHOWERS. AT THIS POINT WILL KEEP POPS AT 10
PERCENT AND THE MENTION OF RAIN OUT OF THE WORDED FORECASTS.

OTHERWISE...ATTENTION OF MUCH OF THE COUNTRY MAY SHIFT TOWARD THE
TROPICS BY NEXT WEEKEND AS SEVERAL OF THE COMPUTER MODELS CONTINUE
TO DEVELOP THE TROPICAL WAVE OFF AFRICA AND BRING IT WESTWARD INTO
A POSITION THAT MIGHT THREATEN U.S. INTERESTS IN 10-14 DAYS.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 102  78 102  77 101 /   0   0   0   0   0
WACO, TX             100  74 101  75 100 /   0   0   0   0   0
PARIS, TX             99  72 100  73 100 /   0   0   0   0   0
DENTON, TX           101  72 102  74 101 /   0   0   0   0   0
MCKINNEY, TX          99  70 100  70  99 /   0   0   0   0   0
DALLAS, TX           100  80 101  80 101 /   0   0   0   0   0
TERRELL, TX           99  72 100  74 100 /   0   0   0   0   0
CORSICANA, TX         99  74 100  74  99 /   0   0   0   0   0
TEMPLE, TX           100  73 101  73 100 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ103-104-118-119.

&&

92/25/20
Hazardous weather outlook, Aug 12, 3:15 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT SUN AUG 12 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
415 AM CDT SUN AUG 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A HEAT ADVISORY IS IN EFFECT FOR THE URBAN AREAS OF THE DALLAS/FORT
WORTH METROPLEX...WHERE NIGHTTIME TEMPERATURES WILL REMAIN VERY WARM.

AFTERNOON HEAT INDEX VALUES WILL REACH 105 TO 108 DEGREES ACROSS
MUCH OF NORTH TEXAS TODAY...INCLUDING AREAS NOT IN THE HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...
THE HEAT ADVISORY FOR THE DALLAS/FORT WORTH METROPLEX WILL CONTINUE
THROUGH MONDAY AFTERNOON.

AFTERNOON HEAT INDEX VALUES WILL EXCEED 100 DEGREES IN MOST AREAS
THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUESTED TODAY OR TONIGHT.

25

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 excessive heat. Local standard time, as filed.

Excessive Heat, Kaufman

When
August 12, 10:00 AM CST to August 13, 5:00 PM CST
Where
Kaufman forecast zone
Injuries
5 direct, 0 indirect
Reported by
Newspaper
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

A student at Terrell High School was treated for heat exhaustion. Four other people were treated for heat exhaustion due to dehydration, according to a registered nurse at Renaissance Hospital.

Excessive Heat, Lamar

When
August 12, 10:00 AM CST to 5:00 PM CST
Where
Lamar forecast zone
Injuries
15 direct, 0 indirect
Reported by
Newspaper
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Numerous people were treated for heat-related illnesses at Paris Regional Medical Center. A high school athlete collapsed on the field during a practice on Tuesday, and a woman passed out in her car on Lamar Avenue. Two men were found suffering from possible heat stroke on Bonham and Cleveland Streets, respectively.

Excessive Heat, Dallas

When
August 13, 10:00 AM CST to 6:00 PM CST
Where
Dallas forecast zone
Deaths
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

A 75-year-old woman in East Oak Cliff was found unconscious in her apartment with no air conditioning. She died later at a hospital.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Excessive Heat, Dallas2007-08-1375FemalePermanent StructureDirect

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49086, 49087, 49085.